Affordable Access

[Cutaneous necrosis at the initiation of antivitamin K treatment disclosing hereditary protein C deficiency].

Authors
Type
Published Article
Journal
Revue de Pneumologie Clinique
0761-8417
Publisher
Elsevier
Publication Date
Volume
46
Issue
3
Pages
125–127
Identifiers
PMID: 2237146
Source
Medline
License
Unknown

Abstract

We report the case of a 57-year old woman whose severe protein C deficiency was revealed soon after oral anticoagulants were introduced into her treatment. Two previous episodes of deep leg vein thrombosis followed by a third episode with suspicion of embolus migration had led to treatment with heparin later replaced by oral anticoagulants. On the 4th day of anticoagulant therapy, she developed skin necrosis of the left calf. A protein C assay showed severe deficiency (19% level as compared with the 70-120% normal levels). The main causes of acquired protein C deficiency were excluded. The first results of a family study demonstrated moderate protein C deficiency in a 30-year old, asymptomatic daughter.

Statistics

Seen <100 times